Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 29, 2002, 7:42 PM CST for Cannon County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2002, 7:42 PM CST (01:42 UTC)
- Expired
- Mar 29, 2002, 8:15 PM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cannon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 6:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
332 WUUS54 KOHX 300142 SVRBNA TNC015-300215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 741 PM CST FRI MAR 29 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CANNON COUNTY IN TENNESSEE * UNTIL 815 PM CST * AT 741 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF WOODBURY...OR 13 MILES SOUTHEAST OF MURFREESBORO...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODBURY AROUND 750 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST SATURDAY MORNING FOR MUCH OF THE MIDSTATE. $$ GIRODO LAT...LON 3587 8614 3574 8619 3571 8599 3584 8595
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:26 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 29, 6:26 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 626 PM CST FRI MAR 29 2002 SPC IS SCHEDULED TO EXTEND THE TORNADO WATCH. THE NEW TORNADO WATCH WILL COVER THE ENTIRE CWA AND WILL TAKE THE PLACE OF THE PREVIOUS WATCH WHICH COVERED OUR EXTREME NORTHEASTERN COUNTIES. WILL ISSUE UPDATE AS SOON AS THE NEW WATCH IS ISSUED. OTHERWISE...REPORTS FROM NEIGHBORING OFFICES INDICATING THAT MUCH OF THE SEVERE ACTIVITY HAS BEEN IN THE FORM OF HAIL...3/4 INCH TO 1 3/4 INCH...SO FAR. SOME ROTATION HAS BEEN NOTED ON THE OHX RADAR IN REGARD TO THE STORM OVER CHRISTIAN COUNTY IN KY. A TORNADO AND SOME WIND DAMAGE WAS REPORTED WITHIN THE LAST HOUR ACROSS EASTERN ARKANSAS BUT SO FAR...HAIL LOOKS TO BE THE MAIN THREAT FOR THE MID TN AREA. HOWEVER...SOME STORMS BEGINNING TO SHOW SOME ROTATION AND THE LOW LEVEL BOUNDARY INFLUENCES ARE EXPECTED TO INCREASE WITH THE APPROACH OF THE FRONT. UPDATE COMING OUT SHORTLY... .BNA...NONE. 21
In the hours before
Special weather statement, Mar 29, 7:29 PM CST, 13 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-300600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 729 PM CST FRI MAR 29 2002 ...TORNADO WATCH NUMBER 50 REMAINS IN EFFECT FOR THE FOLLOWING 38 COUNTIES IN MIDDLE TN UNTIL MIDNIGHT CST... BEDFORD CANNON CHEATHAM CLAY COFFEE CUMBERLAND DAVIDSON DE KALB DICKSON FENTRESS FRANKLIN GILES GRUNDY HICKMAN JACKSON LAWRENCE LEWIS LINCOLN MACON MARSHALL MAURY MONTGOMERY MOORE OVERTON PERRY PICKETT PUTNAM ROBERTSON RUTHERFORD SMITH SUMNER TROUSDALE VAN BUREN WARREN WAYNE WHITE WILLIAMSON WILSON ...TORNADO WATCH NUMBER 47 REMAINS IN EFFECT FOR THE FOLLOWING 4 COUNTIES IN MIDDLE TN UNTIL 8 PM CST... BENTON HOUSTON HUMPHREYS STEWART 21
Special weather statement, Mar 29, 7:34 PM CST, 8 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-300600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 734 PM CST FRI MAR 29 2002 ...TORNADO WATCH NUMBER 50 REMAINS IN EFFECT FOR THE FOLLOWING 38 COUNTIES IN MIDDLE TN UNTIL MIDNIGHT CST... BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE...CUMBERLAND... DAVIDSON...DE KALB...DICKSON...FENTRESS...FRANKLIN...GILES... GRUNDY...HICKMAN...JACKSON...LAWRENCE...LEWIS...LINCOLN...MACON... MARSHALL...MAURY...MONTGOMERY...MOORE...OVERTON...PERRY...PICKETT... PUTNAM...ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE...VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...WILSON ...TORNADO WATCH NUMBER 47 REMAINS IN EFFECT FOR THE FOLLOWING 4 COUNTIES IN MIDDLE TN UNTIL 8 PM CST... BENTON...HOUSTON...HUMPHREYS...STEWART 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:27 PM CST | Severe Thunderstorm Warning | OHX | Benton | 23 min |
| Mar 29, 6:34 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 26 min |
| Mar 29, 6:44 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 46 min |
| Mar 29, 6:44 PM CST | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Mar 29, 6:48 PM CST | Tornado Warning | OHX | Robertson | 27 min |
| Mar 29, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 29 min |
| Mar 29, 7:02 PM CST | Severe Thunderstorm Warning | OHX | Benton | 18 min |
| Mar 29, 7:04 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Mar 29, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 30 min |
| Mar 29, 7:17 PM CST | Tornado Warning | OHX | Sumner | 28 min |
| Mar 29, 7:23 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 32 min |
| Mar 29, 7:39 PM CST | Tornado Warning | OHX | Macon | 31 min |
| Mar 29, 7:47 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 28 min |
| Mar 29, 7:59 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 31 min |
| Mar 29, 8:02 PM CST | Tornado Warning | OHX | DeKalb | 23 min |
| Mar 29, 8:30 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 20 min |
| Mar 29, 8:48 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Mar 29, 9:29 PM CST | Tornado Warning | OHX | Giles, Marshall | 31 min |
| Mar 29, 9:39 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.